The Migraine Girl's blog is not a substitute for professional advice! Thank you and be well.

Search This Blog

25 October 2007

okay, so I'm a wimp

I shouldn't have claimed I was going to stop taking Zonegran. I was going to, I was! But I've wimped out, at least for now. There's the matter of money--I have no insurance and can't afford the $135 it costs to have an appointment with my neurologist, plus the tank of gas it takes to get to and from his office. More significantly, there's the matter of my nervousness, my anxiety. What if my Migraine frequency is on the rise once I go off my daily meds? What if the negative aspects I have interpreted as side effects from the medication are actually just newly acquired sides of my personality? Oh, god!

As you can see, I'm fearful. Nervous. Anxious. And not sure I can live up to the risk of going off my preventive medication even though I've long since decided the negative side effects outweigh the benefits.

Has anyone out there dealt with an issue such as this? Words of wisdom?

1 comment:

Anonymous said...

I had not heard of Zonegran, but after looking it up in my drug dictionary, I learned it is an anti-seizure drug, similar to Topomax, which I have been on for almost 3 years. I have the same symptoms you do, and I have tried to cut back on the dosage, in the hopes of being able to discontinue its use, but whenever I do, the migraines get worse. I do have good results on Topomax, I only get about half as many migraines. I must say, I feel better hearing that you have the exact same memory issues that I do, although it is such a crappy feeling. There are so many times I find myself talking to my boss, and I just can't find the simple word I am looking for - it is like my mind is completely blank ... In the last year, I have also started to feel anxious quite often, and I belive that is also a side affect. I have an appoinment in a few weeks, so I will try to research it a bit more.

I enjoy your posts - you are not alone.....


My blog has moved!

You should be automatically redirected in 6 seconds. If not, visit
and update your bookmarks.